Doctor insights on:
Are Upset Stomach And Constipation Normal After Starting To Use Iron Supplements
Yes: Constipation when using iron products is very common, but it also depends on diet, activity and fluid intake. All of these help to lessen symptoms of constipation overall. Having a high fiber diet also helps. If you have significant constipation when using iron- be sure to talk to your doctor to see if you have other options. ...Read moreSee 2 more doctor answers
Effective treatment for anemia is generally taking an iron supplement by mouth. Iron pills are large and difficult for some women to swallow. If so, you can usually break them in half and have one half with breakfast and the other with lunch. Drink a lot of water and eat foods that are high in fiber as iron can be constipating. You doctor may also prescribe ...Read more
I have been using iron supplements, for the past 4 years, only recently, constipated and bloated, low due to childbirth, stress,not absorbing frm food?
Why 4 years?: Iron deficiency from 3 causes: low intake, increased loss, e.g. menstrual loss, pregnancy ("lost" to fetus), urinary or gut bleeding, e.g. ulcers, polyps, tumors, poor absorption, e.g. stomach and/or bowel disease due to celiac sprue (gluten induced inflammation), inflammatory bowel disease. See MD ...Read moreSee 3 more doctor answers
Does it mean that its normal to start periiod rhe day I started taking iron supplements.should I be worried.
Reassurance : No, this is two independent events. Do not worry. ...Read more
How long after taking iron supplements for 5 months then stopping will poo return to normal colour?
DARK STOOLS: Ironsupplements cause change in color of the stools from dark to black in most . .Actually according to universaty of maryland it is a desirable side effect, as it means that the if stool does not turn black in color, that means the iron is not getting absorped.This often happens with coated tablets or supplement intended for long term use.If stool does not turn black ask doctor to change brand. ...Read more
See below: You had an unusual menstrual cycle. However, unusual menstrual cycles don't necessarily mean that there's anything wrong physically. The menstrual cycle is under very delicate hormonal control, which can be influenced by things such as exercise, rapid weight change, emotional stress etc. . SEE: http://bit.ly/19cKee5 To be safe see your physician if you continue to have abnormal periods. ...Read more
I have low blood count, & I've started taking iron supplements. However, I am getting irregular periods now (twice per month). Is this normal?
Anemia: It is more likely that your irregular or heavy bleeding would lead to your iron def anemia rather than other way around. Iron can cause constipation or some abdominal discomfort. You may need to talk to your doctor about birth control pills or other types of hormones to help control your cycle. ...Read more
Taking iron supplements, my ferritin is very low (5), my tranferrin and iron are normal. My TIBC and % transferrin saturation are high. Cause?
Partially treated: Ferritin reflects body storage iron, while serum iron and transferrin saturation reflect current iron circulating in plasma. When you take oral iron supplement, the amount of iron in circulation (absorbed from gut on its way to storage sites) is transiently high. Your data suggest you have iron deficiency, partially treated, with blood tests taken within a day or two of your most recent iron pill. ...Read moreSee 1 more doctor answer
I was taking iron supplements and my stools were black. They are suddenly back to normal. Does this mean i'm no longer absorbing all of the iron?
No...: Intestinal iron absorption is poor to start with and oral iron supplements commonly discolor the stool black. The color changes of your stool while on oral iron supplements does not correlate with the efficiency of absorption. Your serum iron levels and hemogloblin are the most accurate markers of absorption. ...Read more
I started taking doctor prescribed iron supplements. How long will it take for my blood to become normal?
Several months: Iron replacements for anemia may take several months to get your iron level back to normal. Too rapid a replacement may give you GI side effects like constipation or liver irritation. Take oral iron with vitamin c to help with absorption without a heavy meal. ...Read moreSee 1 more doctor answer
What causes my high blood iron levels?I'm slightly above the upper limit of normal.Eat next to no meat.No iron supplements.Female.Was anemic years ago
How can I relieve severe abdominal cramping and constipation from my 300mg ferrous gluconate iron supplements I was prescribed? It hurts badly.
Yes: My worries are: 1) why do you need extra iron at all? What's the reason? 2) over the counter iron tablets contain very little absorbable iron. More effective are prescription iron pills which often contain 10x the amount of iron per pill. Sometimes even the prescription pills are not adequate and iron needs to be given intravenously. ...Read more
A dietary supplement, also known as food supplement or nutritional supplement, is a preparation intended to supplement the diet and provide nutrients, such as vitamins, minerals, fiber, fatty acids, or amino acids, that may be missing or may not be consumed in sufficient quantities in a person's diet. Some countries define dietary supplements as foods, while ...Read more
- Talk to a doctor live online for free
- Iron supplements an upset stomach
- Feeling lightheaded after starting iron supplement
- Constipation to diarrhea upset stomach
- Ask a doctor a question free online
- Will iron supplements cause constipation
- Iron supplements without constipation
- Constipation due to iron supplements
- Stomach upset after drinking
- Talk to a gastroenterologist online